MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIVAC 50 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. MULTIVAC 50 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4730-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a hip arthroscopy, the multivac 50 xl wand lost a metal bead inside the patient, which was then removed.The procedure was successfully completed without significant delay using a back-up device.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found a related failure; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection under magnification of the wand shows a detached electrode with contamination on the screen, and a evidence of moderate erosion on the screen.The device was plugged into a known good controller, which revealed that the ablate and coagulate functions of the device performed as intended.Suction performed as intended.The complaint was verified as the device indicates a missing electrode.The root cause could not be determined with certainty.Factors unrelated to the design or manufacture of the device which could have contributed to the complaint event includes: (1) extensive activation of the device (2) settings used during activation (3) mechanical displacement of tissue (4) using the device as a lever.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
MULTIVAC 50 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9826459
Report Number3006524618-2020-00106
Device Sequence Number1551342
Product Code GEI
UDI-Device Identifier00817470006261
UDI-Public00817470006261
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2022
Device Model NumberASC4730-01
Device Catalogue NumberASC4730-01
Device Lot Number2038010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1